94
      Wednesday
      94 / 74
      Thursday
      92 / 70
      Friday
      89 / 68

      Z-Pack warning

      The FDA has issued a new warning about one of the most popular antibiotics, known as Z-Pack. Azithromyacin can cause a potentially fatal irregular heartbeat in some patients. The antibiotic apparently alters the electrical activity of the heart. This may lead to a condition{}that affects{}the timing of the heart's contractions, which can become irregular.

      Those at risk for this side effect include people with a slower than normal heart rate, those who use medications treating an irregular heart rhythm, or those with low levels of potassium or magnesium.

      In 2011, more than 50 million prescriptions were written for Z-Packs in the U.S. It's the most common treatment for sinus infections and bronchitis.

      component-story-more_media_horiz-v1-01
      FOLLOW US ON TWITTER